Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 24, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Feb 16, 2006, 3:17 PM CST for Franklin County, Jefferson County, Missouri. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 16, 2006, 3:17 PM CST (21:17 UTC)
- Expired
- Feb 16, 2006, 4:00 PM CST
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Franklin County, MO, Jefferson County, MO
The radar
The St Louis radar (KLSX), 38 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 3:25 PM CST | HAIL 1 | Lonedell, MO | |
| Feb 16, 3:32 PM CST | HAIL 1 | Cedar Hill, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 1:16 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 372 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 548 m²/s²
- 0-3 km storm-relative helicity
- 589 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 162117 SVRLSX MOC071-099-162200- /O.NEW.KLSX.SV.W.0024.060216T2117Z-060216T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 317 PM CST THU FEB 16 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI * UNTIL 400 PM CST * AT 314 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LONEDELL...OR ABOUT 9 MILES SOUTHEAST OF ST. CLAIR...AND MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... DITTMER... CEDAR HILL... HOUSE SPRINGS... BYRNES MILL... HILLSBORO... ANTONIA... HIGH RIDGE... BARNHART... PEVELY... HERCULANEUM... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3845 9094 3821 9095 3820 9033 3849 9042 $$ GLASS
1 follow-up statement
000 WWUS53 KLSX 162138 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 337 PM CST THU FEB 16 2006 MOC071-162147- /O.CAN.KLSX.SV.W.0024.000000T0000Z-060216T2200Z/ FRANKLIN MO- 337 PM CST THU FEB 16 2006 ...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY IS CANCELLED... LAT...LON 3846 9073 3821 9076 3820 9033 3846 9039 $$ MOC099-162200- /O.CON.KLSX.SV.W.0024.000000T0000Z-060216T2200Z/ JEFFERSON MO- 337 PM CST THU FEB 16 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR NORTHERN JEFFERSON COUNTY... AT 334 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER OTTO...MOVING EAST AT 50 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...ARNOLD...BARNHART...AND RURAL NORTHEASTERN JEFFERSON COUNTY. TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN CEDAR HILL WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3846 9073 3821 9076 3820 9033 3846 9039 $$ GLASS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 6:05 AM CST, 9 hours 12 minutes earlier.
Area forecast discussion, Feb 16, 6:05 AM CST, 9 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 605 AM CST THU FEB 16 2006 .DISCUSSION... QUASI STATIONARY FRONT CURRENTLY EXTDS FM SWRN MO NE THRU COU TO JUST N OF STL. MOST OF THE SHRA AND TSRA ARE NE OF STL ATTM NR NOSE OF 40-50 KT SWLY LLJ. BOTH NAM AND GFS DVLP A SFC WV ALNG FNT JUST N OF STL BY 18Z THU WITH THE ERN PTN OF THE FNT LFTG NWD THIS MRNG. APRS THAT MOST OF THE PCPN WILL BE N OF THE FNT THIS MRNG WITH INCRSG WAA ABV FNT AS NEW LLJ CORE DVLPS OVR SWRN MO AHD OF 850 MB LOW AND TRANSLATES NEWD INTO E CNTRL MO BY 18Z THU. SHOULD SEE CONVECTION DVLPG ALNG TRAILING CDFNT THIS AFTN AS IT SURGES SEWD THRU THE CWA AS A STG SHRTWV MOVS NEWD INTO NWRN MO BY 00Z FRI. POTENTIAL FOR A FEW SVR STORMS MAINLY OVR THE SERN PTN OF THE CWA THIS AFTN INTO THE EARLY EVNG ALNG STG CDFNT WITH THE NAM MDL SHOWING SFC LI VALUES DOWN TO AS LOW AS -2 AHD OF THE CDFNT WITH STG SHEAR AND VRY FAST MOVG STORMS. MAY NEED TO MENTION FZRA IN THE EXTRM NWRN PTN OF THE CWA THIS MRNG AS THE SFC TEMPERATURE HAS DROPPED TO 28-30 DGRS F IN THIS REGION. MAY NEED TO CONSIDER A WINTER WX ADVSRY FOR THE 3-4 NWRN MOST COUNTIES OF THE CWA TDA. PCPN IN THE NWRN PTN OF THE CWA SHOULD CHANGE OVR TO SNOW THIS AFTN WITH A BRIEF PERIOD OF SLEET POSSIBLE. SHOULD SEE A RAPID DROP IN TEMPERATURES THIS AFTN INTO THE EVNG WITH FROPA WITH STG NWLY WNDS JUST BHND FNT. NAM MDL SHOWS VRY STG 850 MB CAA FM 00Z TO 06Z FRI BHND THE 850 MB TROF WITH PRONOUNCED DRYING OF THE 850 MB DWPTS. PCPN SHOULD END BY MIDNIGHT OVR THE ENTR CWA AS STG ARCTIC HI BUILDS SEWD INTO THE CWA. MAY BE A BRIEF PERIOD OF SNOW BHND THE CDFNT LT THIS AFTN AND THIS EVNG BFR THE PCPN SHUTS OFF BUT DO NOT SEE MUCH POTENTIAL FOR ACCUMULATION...POSSIBLY A DUSTING. MUCH COLDER TEMPERATURES FOR THU NGT THRU THE WEEKEND WITH THE GFS MDL SHOWING SOME QPF OVR THE SRN PTN OF THE CWA FRI NGT WITH ISENTROPIC LFT...850-700 MB WAA OVR ARCTIC AIRMASS. WILL CONT AT LEAST LOW POPS OVR THE SRN PTN OF THE CWA FOR FRI NGT. GKS && .AVIATION... FOR THE 12Z TAFS... TRICKY AVIATION FORECAST THIS MORNING WITH LOTS OF THINGS TO CONSIDER. FIRST AND FOREMOST IS THE QUASI-STATIONARY FRONT BISECTING THE AREA FROM NEAR KVIH TO KTAZ. CONDITIONS NORTH OF THE FRONT ARE SQUARELY LIFR-IFR RANGE...WITH CONDITIONS RANGING FROM LIFR AT KSUS DUE TO FOG TO VFR AT KSTL. SURFACE WAVE ON THE FRONT NEAR KJLN SHOULD MIGRATE NORTHEAST. INCREASING PRESSURE GRADIENT SHOULD ALLOW FOR STRENGTHENING SOUTHERLY WINDS ACROSS SOUTHERN PORTIONS OF THE AREA TODAY WHICH SHOULD CAUSE THE FRONT TO PIVOT NORTHWARD. AREAS WHICH REMAIN NORTH OF THE FRONT (MAINLY ALONG AND NORTH OF A KCOU TO KPPQ LINE) SHOULD STAY PRETTY LOW TODAY...MAYBE JUST EDGING OUT OF IFR CONDITIONS FOR BRIEF PERIODS. TEMPERATURES ARE HOVERING AT OR JUST BELOW THE FREEZING MARK...SO THERE IS A THREAT FOR SOME FROZEN/FREEZING PRECIP NORTH OF THE FRONT THIS MORNIGN. AREAS SOUTH OF THE FRONT SHOULD REMAIN/COME UP TO HIGH MVFR/LOW VFR AHEAD OF THE FRONT. EXPECT A SQUALL LINE TO FORM THIS AFTERNOON ON OR JUST AHEAD OF THE FRONT. MAIN THREAT FROM THE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE WIND GUSTS IN EXCESS OF 50KTS...BUT THAT THREAT WILL PRIMARILY BE EAST OF THE MISSISSIPPI RIVER. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Feb 16, 12:53 PM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1253 PM CST THU FEB 16 2006 ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065- 072>075-084-085-099-171900- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN- GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL- MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL- OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS OVER PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI..SOUTHWEST AND SOUTH CENTRAL ILLINOIS THIS AFTERNOON THROUGH EARLY EVENING. SOME OF THESE STORMS MAY PRODUCE DAMAGING WINDS..HAIL AND EVEN A POSSIBLE TORNADO. A STRONG COLD FRONT EXTENDING FROM CENTRAL ILLINOIS THROUGH SOUTHWEST MISSOURI WILL MOVE RAPIDLY SOUTHEASTWARD OVER THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITATION WILL BE NEEDED THIS AFTERNOON INTO THE EARLY EVENING HOURS. ILZ097-MOZ035-036-041-042-047-048-050-171900- AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-PIKE-PIKE IL-RALLS- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SNOW THIS EVENING AS TEMPERATURES RAPIDLY DROP BEHIND THE COLD FRONT. .DO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORT SNOWFALL TO THE NATIONAL WEATHER SERVICE. ILZ095-096-MOZ018-019-026-027-034-171900- ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-SHELBY- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FREEZING RAIN OR FREEZING DRIZZLE WILL CHANGE OVER TO SNOW LATER THIS AFTERNOON. A THIN GLAZE OF ICE ACCUMULATION IS POSSIBLE OVER SOME AREAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORTS SNOWFALL TO THE NATIONAL WEATHER SERVICE. RP
In the hours before
Local storm report, Feb 16, 3:02 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
302 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL MARYLAND HEIGHTS 38.72N 90.48W
02/16/2006 M2.75 INCH ST. LOUIS MO TRAINED SPOTTER
&&
SDDLocal storm report, Feb 16, 3:07 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
307 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL BRIDGETON 38.77N 90.43W
02/16/2006 M3.00 INCH ST. LOUIS MO AMATEUR RADIO
&&
SDDLocal storm report, Feb 16, 3:08 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
308 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL BRIDGETON 38.77N 90.43W
02/16/2006 M1.50 INCH ST. LOUIS MO TRAINED SPOTTER
&&
SDDLocal storm report, Feb 16, 3:09 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
309 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL HAZELWOOD 38.78N 90.36W
02/16/2006 M0.75 INCH ST. LOUIS MO TRAINED SPOTTER
&&
SDDLocal storm report, Feb 16, 3:11 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
311 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL FLORISSANT 38.80N 90.32W
02/16/2006 M1.75 INCH ST. LOUIS MO TRAINED SPOTTER
&&
SDDLocal storm report, Feb 16, 3:17 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
317 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL FLORISSANT 38.80N 90.32W
02/16/2006 M1.00 INCH ST. LOUIS MO PUBLIC
HAIIL COVERING GROUND.
&&
SDDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 1:49 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 41 min |
| Feb 16, 1:58 PM CST | Severe Thunderstorm Warning | LSX | Lincoln | 47 min |
| Feb 16, 2:12 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles | 48 min |
| Feb 16, 2:26 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 49 min |
| Feb 16, 2:40 PM CST | Severe Thunderstorm Warning | LSX | Saint Louis | 50 min |
| Feb 16, 2:58 PM CST | Severe Thunderstorm Warning | LSX | City of Saint Louis | 47 min |
| Feb 16, 3:20 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Washington | 40 min |
| Feb 16, 3:33 PM CST | Tornado Warning | LSX | City of Saint Louis | 42 min |
| Feb 16, 4:01 PM CST | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 44 min |
| Feb 16, 4:12 PM CST | Severe Thunderstorm Warning | LSX | Reynolds | 48 min |
| Feb 16, 4:30 PM CST | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 45 min |
| Feb 16, 4:44 PM CST | Severe Thunderstorm Warning | LSX | Iron, Madison | 61 min |
| Feb 16, 4:55 PM CST | Tornado Warning | LSX | Iron, Madison | 35 min |
| Feb 16, 5:31 PM CST | Severe Thunderstorm Warning | LSX | Madison | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.